You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Asymptotic Analysis of the General Stochastic Epidemic with Variable Infectious Periods
A. N. Startsev
Journal of Applied Probability
Vol. 38, No. 1 (Mar., 2001), pp. 18-35
Published by: Applied Probability Trust
Stable URL: http://www.jstor.org/stable/3215738
Page Count: 18
You can always find the topics here!Topics: Epidemics, Random variables, Disease models, Approximation, Size distribution, Mathematical theorems, Stochastic models, Equation roots, Mathematical problems
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
A generalisation of the classical general stochastic epidemic within a closed,homogeneously mixing population is considered, in which the infectious periods of infectives follow i.i.d. random variables having an arbitrary but specified distribution. The asymptotic behaviour of the total size distribution for the epidemic as the initial numbers of susceptibles and infectives tend to infinity is investigated by generalising the construction of Sellke and reducing the problem to a boundary crossing problem for sums of independent random variables.
Journal of Applied Probability © 2001 Applied Probability Trust